MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC
Catalog Number 60M1303115
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
One day post placement of a rs tandem 5f dl bioflo picc , with the patient having already received a treatment via the picc, it was found to be missing the white connector on the double lumen.The line was immediately removed, and a bard picc was placed.The patient was discharged after 2nd chemo treatment via the bard picc, and the oncologist will monitor for infection.There was no report of the patient experiencing any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) 5f bioflo picc.In addition, the customer returned 9 unopened/unused shippers (4 kits per shipper; n=36 picc kits) of reported lot {5747692}.As received, the customer's complaint description was confirmed for white luer detached for the used picc sample returned.The white luer was not returned with the bioflo picc for evaluation.The purple luer was fully seated into the oversleeve.All 36 picc kits were opened and 10 out of the 36 were confirmed to have both luers unseated (luer barbs partially inserted into oversleeve); the remaining 26 had luers fully seated and bonded inside the oversleeve.The customer's reported complaint description of luers were unseated was confirmed via evaluation of the returned unopened picc kits.Ten (10) out of the 36 kits returned were observed to have both luers not fully seated into oversleeve.Based on manufacturing investigation, it was observed that the picc assemblies are grouped/bundled into a quantity of n=25.It is believed this product non-conformance was isolated to one (1) bundle of n=25 picc assembly devices that was issued to packaging job (b)(4) (total completed quantity of n=84).All 84 picc kits are believed to have either been opened/consumed by the end user customer or returned to angiodynamics as part of the complaint file investigations.The root cause of this event was confirmed to be a manufacturing non-conformance associated with epoxy bonding of the hub luer-to-oversleeve.The manufacturing luer assembly process procedure was reviewed.Root cause of this bundle of n=25 not having luers assembled correctly is operators not following bonding procedure instructions, i.E.Only one-color valve/luer is to be processed at a workstation at a time (not both at the same time) using the correct picc color tool.Dhr review of the packaging and assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Correction/corrective actions: operators performing the valve bonding sequence for the picc assembly lot 5744028 have been re-trained on proper assembly procedure.In addition, a quality team meeting determined a process improvement to address correctly bonded luers.The manufacturing procedure was updated to add instructions for dual and triple lumen catheters so that each catheter has all luers/valves bonded at one time.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO TECHNOLOGY
Common Device Name
BIOSTABLE PICC
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15638254
Report Number1317056-2022-00125
Device Sequence Number6518710
Product Code LJS
UDI-Device IdentifierH96560M13031151
UDI-PublicH96560M13031151
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number60M1303115
Device Lot Number5747692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale